MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.Related report is reported in mfr report # 9614641 - 2024 - 02053.
 
Event or Problem Description
It was reported that the customer had two injection needles malfunction during a procedure when used with a nasal scope.The two needles were tested during the scopy and it was not possible to insert the medication as intended.The needles were tested with different agents including water and it was not possible to get anything out of the needles and also tested with high pressure syringes outside the scope.The customer added that the procedure was intended to inject steroids combined with dilation in esophagus on a child.The needle was tested before it was advanced in the working channel of a nasal scope.The customer wasn't able to inject and then experienced a pause.Also, different syringes were tried but none worked and another needle was tried but an unsuccessful attempt.The customer indicated that they were able to perform dilatation.No harm was done to the patient.The procedure (blocking was performed without medical injection for steroids).No intervention was performed.The procedure was thus cancelled for injecting steroids.The procedure was completed the same day.The procedure was to do both blocking in esophagus and inject medicine/triamcinolone, due to esophageal stricture.There was no indication that the procedure was needed urgently/emergently and no delay in critical diagnosis.The cancelled procedure for injection did not cause a life-threatening situation that required immediate intervention.It was presumed the child was administered general anesthesia, but this was not confirmed.Since blocking was able to be confirmed, no new procedure was needed.The customer indicated that blocking was performed though injection of medication was unable to be completed and no patient harm or adverse consequences were noted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additional information: d8, h3, h4, h6, h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed that the needle was able to extend from the outer tube; however, it was not possible to inject liquid when the slider was pushed, but it was possible to inject liquid when the slider was pulled.It is likely that the reported event occurred due to the compressive buckling on the needle tube.The compressive buckling was likely caused when the needle was extended due to friction between the outer tube and needle.Additionally, the friction between the outer tube and needle increased by the following factors: ·the needle extended/retracted while the tube was coiled in inspection of operation.·the slider was abruptly pushed.·angle of the distal end of the endoscope.However, a conclusive root cause was not determined.The event can be detected/prevented by following the instructions for use which state: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Olympus will continue to monitor field performance for this device.This report is related to mfr (b)(4) (2/2).

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20595724
Report Number9614641-2024-02055
Device Sequence Number20474797
Product Code FBK
UDI-Device Identifier04953170382338
UDI-Public04953170382338
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberNM-401L-0423
Device Lot Number22V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date11/03/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown